NATAN GADOTH, M.D.; ALLAN FISHER, M.B., Ch.B.
Late-onset neuromuscular block during the course of organophosphorus poisoning has been described rarely. In 1974 Wadia and associates (1) coined the phrase "type II paralytic signs" in organophosphorus poisoning, attributing them to the pure nicotinic effect of the poison. They suggested that drugs that reactivate cholinesterase should be used early in such cases to counteract the proposed nicotinic effect and claimed that the rarity of descriptions of this complication in Western publications is due to the use of such drugs early in the course of the poisoning.
We report a case of malathion ingestion during pregnancy, with late onset neuromuscular
Learn more about subscription options.
Register Now for a free account.
GADOTH N, FISHER A. Late Onset of Neuromuscular Block in Organophosphorus Poisoning. Ann Intern Med. 1978;88:654–655. doi: 10.7326/0003-4819-88-5-654
Download citation file:
Published: Ann Intern Med. 1978;88(5):654-655.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only